What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Aug 5, 1:26 PM EST, 3 hours 58 minutes earlier.
Area forecast discussion, Aug 5, 1:26 PM EST, 3 hours 58 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
226 PM EDT Mon Aug 5 2019
.SHORT TERM /Tonight through Tuesday Night/...
Main concern in the short term period is coverage and timing of
pm convection. Initiation of storms this afternoon occurring over
NE GA and over middle GA between ATL and CSG/MCN. Coverage
expected to continue to increase as storms propagate SE and
additional development fires on outflow boundaries. Activity
should decrease after 03Z and mostly dissipate by 06Z.
As NW flow aloft pattern develops over the area, drier air
expected to move in. 12Z guidance still indicating this trend.
Any afternoon/evening convection should be isolated but will have
to watch for overnight MCS moving into far northern counties
towards sunrise Wednesday.
SNELSON
.LONG TERM /Wednesday through Monday/...
Medium range models continue to show region under varying degrees of
northwest upper flow through the extended forecast period. Model
POPs seem a bit low for a summertime northwesterly flow scenario
where embedded short waves tend to overcome all but extreme moisture
deficits. Timing of any of these short waves is always somewhat
problematic that far out in the forecast, so the current trends of
chance POPs with a diurnal bias still looks appropriate. All-in-all,
only minor adjustments made to the previous Extended Forecast period
grids for this cycle.
20
&&
.PREV DISCUSSION... /Issued 750 AM EDT Mon Aug 5 2019/
LONG TERM /Tuesday Night through Sunday/...
The long term portion begins with the area being locked into a NW
flow regime aloft. Therefore, most of the pops in the first part
of the extended portions will depend on the timing of individual
shortwaves more than anything else.One such shortwave looks to
move into NW portions late Tue night into Wednesday. Although deep
layer moisture will not be as sufficient as the last few days,
have decided to go above guidance based on aforementioned enhanced
energy and lift moving through the area.
Moisture looks to increase into Thu wit precipitable water
approaching 2 inches once again and instability looking to
increase along the I20 corridor. Some of the consensus guidance
seems too low considering these factors and will once again be on
the high side of guidance for south and western portions.
With waves of energy embedded in NW flow aloft and plenty of
moisture to work with, high end chance pops will be the rule Thu
through the first part of the weekend. We should see some periods
late in the extended where drier air will try to push in form the
north and therefore limit pops across the northern tier for Sat
and less so on Sunday.
Deese
&&
.AVIATION...
18Z Update...
VFR conditions expected thru most of the forecast. Could see some
MVFR vsbys briefly in TSRA and 09Z-13Z due to patchy radiational
fog. Sct TSRA developing and initially favoring areas between KATL
and KMCN but should expand into other areas later this afternoon
and evening before decreasing after 02Z. Have TEMPO 19Z-23Z at
most sites but could persist a little longer at that coverage.
Coverage of TSRA Tuesday should be low enough to not need mention
of PROB30 attm. Sfc winds will be W to NW 4-6kts this afternoon
and W to SW Tuesday with calm to light and variable tonight.
//ATL Confidence...12Z Update...
Medium confidence on MVFR vsbys late tonight.
High confidence on all other elements.
SNELSON
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 69 91 70 92 / 40 20 20 40
Atlanta 71 89 72 89 / 40 20 20 40
Blairsville 62 83 63 82 / 30 20 20 40
Cartersville 69 89 70 90 / 30 10 10 40
Columbus 73 90 73 92 / 50 20 20 40
Gainesville 68 88 70 89 / 40 20 10 40
Macon 71 91 71 94 / 50 20 20 40
Rome 69 90 70 91 / 30 10 20 30
Peachtree City 70 89 70 91 / 50 20 20 40
Vidalia 72 91 73 94 / 50 30 30 40
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...SNELSON
LONG TERM....20
AVIATION...SNELSON
Hazardous weather outlook, Aug 5, 11:00 AM EST, 6 hours 24 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Peachtree City GA
1200 PM EDT Mon Aug 5 2019
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-060900-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1200 PM EDT Mon Aug 5 2019
This Hazardous Weather Outlook is for portions of North and Central
Georgia.
.DAY ONE...This Afternoon and Tonight...
Scattered thunderstorms are expected this afternoon. The highest
coverage will be across portions of Central Georgia. Some storms
could be strong to severe with frequent lightning, strong wind
gusts, and very heavy rain.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...
Scattered thunderstorms are expected to continue each day,
especially each afternoon and evening. A few storms could become
strong to severe with gusty winds, heavy rain, and frequent cloud-to-
ground lightning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight, but spotter
are encouraged to report unusual storm activity to NWS Peachtree
City.
In the hours before
Special weather statement, Aug 5, 3:38 PM EST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
438 PM EDT Mon Aug 5 2019
GAZ086-098-052115-
Emanuel GA-Treutlen GA-
438 PM EDT Mon Aug 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EMANUEL AND
NORTHEASTERN TREUTLEN COUNTIES UNTIL 515 PM EDT...
At 438 PM EDT...a strong thunderstorm was near Nunez, or 11 miles
south of Swainsboro...moving north at 5 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Swainsboro, Stillmore, Oak Park, Nunez, Covena, Lexsy and Gillis
Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3252 8215 3248 8218 3243 8219 3235 8225
3235 8224 3233 8224 3237 8251 3253 8248
3254 8212
TIME...MOT...LOC 2038Z 191DEG 5KT 3244 8236
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Aug 5, 3:40 PM EST, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
440 PM EDT Mon Aug 5 2019
GAZ083-095-096-107-052115-
Houston GA-Bleckley GA-Twiggs GA-Pulaski GA-
440 PM EDT Mon Aug 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HOUSTON...BLECKLEY...
SOUTHERN TWIGGS AND NORTHWESTERN PULASKI COUNTIES UNTIL 515 PM EDT...
At 439 PM EDT...a strong thunderstorm was over Tarversville, or 10
miles northwest of Cochran...moving north at 10 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Cochran, Hawkinsville, Warner Robins, Danville, Allentown, Robins Air
Force Base, Marion, Hayneville, Tarversville, Mobley Crossing,
Baileys Park, Royal, District Path, Ocmulgee Public Fishing Area,
Paulk, Goldsboro, Cary, Pulaski State Prison, Porter and Kathleen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3231 8365 3266 8362 3267 8361 3267 8328
3258 8322 3240 8323 3234 8330 3232 8329
3230 8331
TIME...MOT...LOC 2039Z 177DEG 9KT 3251 8345
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Aug 5, 3:54 PM EST, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
454 PM EDT Mon Aug 5 2019
GAZ049-059-060-052130-
Morgan GA-Putnam GA-Jasper GA-
454 PM EDT Mon Aug 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MORGAN...WESTERN PUTNAM
AND EASTERN JASPER COUNTIES UNTIL 530 PM EDT...
At 453 PM EDT...a strong thunderstorm was over Willard, or 7 miles
west of Eatonton...moving north at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Eatonton, Shady Dale, Rock Eagle 4-H Center, Central Georgia
Experiment Stn, Farrar, Harmony, Godfrey, Resseaus Crossroads,
Stanfordville, Warfield and Willard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3319 8335 3319 8365 3353 8365 3354 8333
TIME...MOT...LOC 2053Z 177DEG 9KT 3331 8352
WIND...40MPHSpecial weather statement, Aug 5, 4:56 PM EST, 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
556 PM EDT Mon Aug 5 2019
GAZ080-091>093-104-052230-
Macon GA-Schley GA-Taylor GA-Sumter GA-Marion GA-
556 PM EDT Mon Aug 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MACON...SCHLEY...
SOUTHWESTERN TAYLOR...NORTHWESTERN SUMTER AND EASTERN MARION COUNTIES
UNTIL 630 PM EDT...
At 556 PM EDT...a strong thunderstorm was over Ellaville...moving
southeast at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Americus, Ellaville, Plains, Ideal, Andersonville, Putnam, Murrays
Crossroads, Fountainville, Rupert, La Crosse, Charing, Pennington,
Andersonville National Historic, Friendship, Clearview, Tazewell,
Doyle, Bumphead and Walls Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3202 8441 3247 8449 3251 8424 3218 8403
3217 8403
TIME...MOT...LOC 2156Z 329DEG 11KT 3225 8430
WIND...40MPHSpecial weather statement, Aug 5, 5:06 PM EST, 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
606 PM EDT Mon Aug 5 2019
GAZ034-035-047-052230-
Walton GA-Barrow GA-Gwinnett GA-
606 PM EDT Mon Aug 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR WALTON...BARROW AND SOUTHEASTERN
GWINNETT COUNTIES UNTIL 630 PM EDT...
At 605 PM EDT...a line of strong thunderstorms was along a line
extending from Fort Yargo State Park to Grayson...and moving
southeast at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Lawrenceville, Winder, Monroe, Snellville, Loganville, Auburn,
Dacula, Grayson, Statham, Walnut Grove, Bethlehem, Between, Good
Hope, Carl, Jersey, Fort Yargo State Park, Windsor, Harbin,
Nicholasville and Pannell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3406 8372 3405 8371 3405 8366 3404 8363
3395 8357 3391 8364 3389 8363 3388 8358
3387 8359 3385 8358 3381 8351 3378 8354
3370 8384 3378 8397 3399 8409 3407 8375
TIME...MOT...LOC 2205Z 329DEG 8KT 3396 8372 3392 8396
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Aug 5, 5:19 PM EST, 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
619 PM EDT Mon Aug 5 2019
GAZ036>038-052245-
Oglethorpe GA-Clarke GA-Oconee GA-
619 PM EDT Mon Aug 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OGLETHORPE...CLARKE
AND EASTERN OCONEE COUNTIES UNTIL 645 PM EDT...
At 618 PM EDT...a strong thunderstorm was over State Botanical
Garden Of Ga, or over Watkinsville...and was nearly
stationary.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Watkinsville, Athens, Winterville, Arnoldsville, Bishop,
Athens-Clarke County, Whitehall, Westgate Park, James Holland Youth
Sports Cmpx, Beechwood Hills, Sandy Creek Recreation Area, Oconee
Heights, Barnett Shoals, Barretts Mill, Dunlap, State Botanical
Garden Of Ga and Farmington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3400 8328 3400 8325 3378 8316 3376 8327
3376 8328 3375 8330 3373 8341 3397 8353
3399 8350 3400 8350 3399 8348 3403 8339
3404 8339 3403 8337 3404 8336
TIME...MOT...LOC 2218Z 082DEG 12KT 3390 8342
HAIL...0.25IN
WIND...50MPH